Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 5, 2007, 9:53 PM EDT for Caswell County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 9:53 PM EDT (01:53 UTC)
- Expired
- Jun 5, 2007, 10:42 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Caswell County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:05 PM EDT | HAIL 0.75 | 3 S Leasburg, NC | HAIL UP TO PENNY SIZED COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 060153 SVRRNK NCC033-060315- /O.NEW.KRNK.SV.W.0077.070606T0153Z-070606T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 953 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 1115 PM EDT * AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHTOWERS...OR ABOUT 6 MILES NORTHWEST OF PROSPECT HILL...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHTOWERS... PROSPECT HILL... LEASBURG... PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3653 7951 3624 7953 3624 7916 3655 7914 $$ JDS
3 follow-up statements
000 WWUS51 KRNK 060212 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1010 PM EDT TUE JUN 5 2007 NCC033-060315- /O.CON.KRNK.SV.W.0077.000000T0000Z-070606T0315Z/ CASWELL NC- 1010 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR CASWELL COUNTY... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHTOWERS...OR ABOUT 6 MILES NORTH OF PROSPECT HILL... MOVING EAST AT 15 MPH. A SECOND THUNDERSTORM WAS OVER SOUTHWEST CASWELL COUNTY IN THE CAMP SPRINGS AREA. THIS STORM MAY ALSO BECOME SEVERE. IT WAS PRODUCE A LARGE NUMBER OF CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM WAS ALSO MOVING EAST AT 15 MPH...TOWARD THE JERICHO AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMORA. LAT...LON 3653 7951 3624 7953 3624 7916 3655 7914 $$
000 WWUS51 KRNK 060225 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 PM EDT TUE JUN 5 2007 NCC033-060315- /O.CON.KRNK.SV.W.0077.000000T0000Z-070606T0315Z/ CASWELL NC- 1024 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR CASWELL COUNTY... AT 1022 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR BAYNES...OR ABOUT NEAR JERICHO...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOPNOT...HIGHTOWERS...PROSPECT HILL AND LEASBURG. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LAT...LON 3644 7934 3625 7945 3624 7916 3650 7917 $$
000 WWUS51 KRNK 060242 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1042 PM EDT TUE JUN 5 2007 NCC033-060252- /O.CAN.KRNK.SV.W.0077.000000T0000Z-070606T0315Z/ CASWELL NC- 1042 PM EDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CASWELL COUNTY IS CANCELLED... THE STORM HAS MOVED EAST INTO PERSON COUNTY. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3644 7934 3625 7945 3624 7916 3650 7917 $$ JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:38 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 5, 9:38 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 938 PM EDT TUE JUN 5 2007 .SYNOPSIS... A WEAK COLD FRONT WILL PASS OFFSHORE THIS EVENING. HIGH PRESSURE WILL BE OVER THE AREA WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND STORMS ASSOC WITH STRONG SHORTWAVE BEGINNING TO WEAKEN BUT STILL GOOD COVERAGE. INCREASED POPS FOR THE REMAINDER OF THE EVENING...THEN DROP BACK POPS AFTER MIDNIGHT MOST AREAS. HOWEVER LONE SUPERCELL MOVING THRU THE PDMT SHOWS NO SIGNS YET OF WEAKENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT THE ILLINOIS SHORT WAVE TO CROSS THE FORECAST AREA BETWEEN 06-12Z ON WEDNESDAY WITH THE AXIS OF THE TROF WELL EAST OF THE COUNTY WARNING AREA BY 15Z WEDNESDAY. THIS WILL PUSH A WEAK COLD FRONT THROUGH THE AREA SO THAT BY 18Z WEDNESDAY...THE 850 TEMPERATURES WILL BE SLIGHTLY COOLER...SURFACE AND 850 MB DEW POINTS WILL BE DRIER AND THE LOW LEVEL WINDS WILL GRADUALLY TURN TO THE NORTHWEST. SO WITH LOW LEVEL FLOW NOW OUT OF THE WEST THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL STILL BE IN THE MOUNTAINS. THE CURRENT STORMS IN KENTUCKY WILL MAINTAIN AND BE APPROACHING THE FORECAST AREA BETWEEN 00-06Z. FORTUNATELY...THE COLD POOL ALOFT COMES ACROSS DURING THE NIGHT SO IT MAY ENHANCE CHANCE FOR THUNDER BUT NOT ADD TO ANY INTENSE STORMS. BIGGEST QUESTION IS HOW FAR EAST PRECIPITATION WILL GET SINCE WINDS ARE OUT OF THE WEST TO NORTHWEST AND DO NOT BACK AHEAD OF THE FRONT. DOWNSLOPING WILL ERODE MUCH OF THE SHOWERS AS THEY REACH THE FOOTHILLS AND PIEDMONT. ON THURSDAY THE WARM FRONT MOVES NORTH OF THE REGION AND SOUTHWEST SURFACE THROUGH 850MB WINDS ARE DIRECTING AIR RIGHT OUT OF THE GULF OF MEXICO. WILL BE GOING ABOVE WARMEST GUIDANCE FOR MAXIMUM TEMPERATURES...ESPECIALLY IN SOUTHEAST WEST VIRGINIA ON THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... OVERALL PATTERN IS STILL ZONAL THROUGH THIS PERIOD BUT MODELS ARE NOW TRENDING TOWARD A DEEPER TROF IN THE NORTHEAST UNITED STATES BY SUNDAY. EXPECT A COLD FRONT TO COME THROUGH THE COUNTY WARNING AREA ON FRIDAY NIGHT OR SATURDAY MORNING AND PUSH WELL SOUTH THROUGH THE CAROLINAS BY MONDAY. WILL HAVE CHANE OF PRECIPITATION WITH THE FRONTAL PASSAGE ON FRIDAY AND SATURDAY...WITH THE BEST CHANCE SHIFTING INTO THE SOUTHERN PART OF THE FORECAST AREA ON SUNDAY AND MONDAY. TEMPERATURES BEHIND THE FRONT ON SUNDAY THROUGH TUESDAY WILL BE CLOSE TO NORMAL. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... SERIES OF SHORT WAVE TROFS WILL MOVE EAST THROUGH THE BLACKSBURG TERMINAL FORECAST AREA TONIGHT. FIRST WAVE WILL MOVE THROUGH THE AREA THIS EVENING...WITH THE FINAL AND MOST SIGNIFICANT WAVE TO MOVE THROUGH THE AREA BY 12Z WEDNESDAY. WEAK DYNAMIC FORCING AND COOLING TEMPERATURES ALOFT WITH APPROACH OF WAVES WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS OVER SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST SITES WHERE UPSLOPE WINDS WILL ENHANCE UPWARD VERTICAL MOTION FIELDS...WITH ACTIVITY MORE ISOLATED OR WIDELY SCATTERED IN NATURE ACROSS PIEDMONT SITES DUE TO NEGATIVE CONTRIBUTION OF DOWNSLOPING WINDS. WITH THE ABOVE IN MIND...EXPECT GENERAL VFR WEATHER...BUT WITH BRIEF REDUCTIONS BACK DOWN TO MVFR IN CEILING AND/OR VISIBILITY NEAR SHOWER/THUNDERSTORM ACTIVITY LATER THIS AFTERNOON INTO TONIGHT WEST OF THE BLUE RIDGE. SOME IFR OR EVEN LIFR CONDITIONS ARE POSSIBLE ALONG/NEAR THE HIGHER RIDGES. FURTHER EAST AT KROA...KLYH...AND KDAN...SOME PATCHY MVFR LIGHT FOG WITHIN A FEW HOURS OF SUNRISE IS POSSIBLE...BUT DOWNSLOPING SHOULD MINIMIZE THIS OCCURRENCE IN BOTH TIME AND SPACE. PASSAGE OF FINAL SHORT WAVE TROF AND ASSOCIATED COOL FRONT AROUND 12Z WEDNESDAY WILL RESULT IN RAPID CLEARING OF SKIES ALONG WITH INTRUSION OF DRIER AIR TO RETURN ALL AREAS BACK TO VFR CONDITIONS BY MID MORNING WEDNESDAY. VFR CONDITIONS WITH NO RESTRICTIONS TO CEILING OR VISIBILITY SHOULD THEN PREVAIL OVER ALL BLACKSBURG TERMINAL FORECAST POINTS FOR MUCH OF THE REST OF THE WEEK AND INTO THE WEEKEND AS UPPER RIDGE BUILDS OVER MID ATLANTIC STATES. EXCEPTIONS MAY COME FROM BRIEF OCCURRENCES OF LATE NIGHT-EARLY MORNING IFR FOG IN MOUNTAIN VALLEYS (SUCH AS NEAR LEWISBURG) ON THURSDAY MORNING DUE TO WEAK PRESSURE GRADIENT AND SUBSIDENCE ON BACKSIDE OF DEPARTING SURFACE HIGH...WITH SOME BRIEF MVFR FOG POSSIBLE ACROSS PIEDMONT SITES. PRESSURE GRADIENT SHOULD BE STRONG ENOUGH FOR THE REST OF THE WEEK TO PREVENT REDEVELOPMENT OF EARLY MORNING FOG FRIDAY MORNING...ALTHOUGH A BRIEF PERIOD OF MVFR CONDITIONS ARE POSSIBLE WITH THE PASSAGE OF THE NEXT COOL FRONT EXPECTED TO ARRIVE FRIDAY NIGHT OR SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...JS SHORT TERM...AMS LONG TERM...AMS AVIATION...WERT
Hazardous weather outlook, Jun 5, 3:28 AM EDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 328 AM EDT TUE JUN 5 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-060730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 328 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 9:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 S FERRUM 36.86N 80.02W
06/05/2007 E1.50 INCH FRANKLIN VA PUBLIC
&&
DOCLocal storm report, Jun 5, 9:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 6 N MARTINSVILLE CITY 36.77N 79.87W
06/05/2007 M0.88 INCH HENRY VA LAW ENFORCEMENT
HAIL COVERING GROUND
&&
DOCLocal storm report, Jun 5, 9:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 4 E WOOLWINE 36.78N 80.21W
06/05/2007 M0.75 INCH PATRICK VA PUBLIC
&&
DOCLocal storm report, Jun 5, 9:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 W BLAND 37.10N 81.13W
06/05/2007 BLAND VA LAW ENFORCEMENT
LARGE APPLE TREES DOWN
0715 PM HAIL 1 W BLAND 37.10N 81.13W
06/05/2007 M1.00 INCH BLAND VA LAW ENFORCEMENT
HAIL COVERING GROUND
&&
JSTEWARTLocal storm report, Jun 5, 9:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL SNOW CREEK 36.83N 79.75W
06/05/2007 E0.88 INCH FRANKLIN VA PUBLIC
&&
JSTEWARTLocal storm report, Jun 5, 9:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG ROCKY MOUNT 37.00N 79.88W
06/05/2007 FRANKLIN VA EMERGENCY MNGR
SEVERAL TREES ACROSS 220 SOUTH BOUND. HAIL COVERED ROAD.
&&
JSTEWARTNearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.